March 16, 2011 at 1:31 pm #48872rayloguMember
The sun is only source of vid that causes no side effects internally, although the skin can be adversely affected. Sun screen blocks the rays so it will not give the desired vit d. 20 minutes in sun every day should give enough. I will keep everyone posted on how my vit d does after being rechecked in a few weeks. I believe fact that past months of winter prevents me from being outside and last year starting in May when I got sick I did not have much outdoor sunshine at all from May ’10 to present. I usually golf and do alot of other things outside, so will get back on the deck and roll up the sleeves and hope the d comes back up.
the ensure gives me a bit of vit d as well.
take care! RayMarch 16, 2011 at 1:05 pm #48871lainyParticipant
Good question. I don’t go in the sun as I get freckles from a light bulb. I thought the sun was good only in small doses and not sure if that is enough for the amount of D you need.March 16, 2011 at 7:20 am #48870slittle1127Member
I have a question – if you are low on vit D, can you spend some time in the son in addition to the supplements to increase the vit D in your system. Of course, I’d use skin protection. Just wondering…March 15, 2011 at 7:30 pm #48869lainyParticipant
Hi There Ray! So happy you are doing well from the Whipple it self. Good to hear. On the VIT D stuff. I think about 32 is a normal count and I was down to 21, just because. My GP wanted me at 32 at least. I started with a dosage of 2,000. Didn’t work so the next month he put me at 3,000 didn’t work then 50,000. I get copies and read all my LAB reports and my D became way to high than normal so I put myself back to 2,000. We shall see what happens after my physical in April. Some supplements may be needed the extra to me is over kill.
I have never had side effects from D. Keep up your good work!March 15, 2011 at 5:27 pm #4901rayloguMember
My Vit D count was down to 21 and 3 months later down to 12. Internist Doc prescribed 50,000 units vit D twice per week. First pill taken I experienced severe gastric distress within 12 hours of taking the pill. I lost 6 of the 8 lbs I gained within a week, and when I saw the internist that prescribed the Vit D mega dose he did not think it could have caused the stomach pain. My wife thougt it burned my stomach from the sudden reaction, particularily since I was doing great, eating what I wanted with no discomfort. Referred to the gastro doc and he did an endoscopy which revealed (no surprise) my stomach was red and swollen and lower esphogas was irritated. I’m on carafate and omperazole and getting some relief. Back on ensure, eating every 2 hours and guarantee I will research any and all new meds thoroughly before putting in my mouth or accepting an injection of any kind. I am 78 years old and the recommendation for Vit D is to start at low end of dose for geriatic patients and monitor closely for improvement, which my doc did not do. He gave the mega dose and said to come back in 4 wks.!! Thankful for an alert wife, who noticed my diminished appetite and grimaced look on my face…only took the one pill and got to doc promptly.
I am 9 months post op and other than this episode continue to do quite well. Good news from this episode is the gastro doc said the healing at the connection sites from the whipple look best of any he has seen. I will work on getting direct sunshine on the deck and tossesd the idea of any vit D supplement. I know everyone reacts differently to prescribed meds, just an FYI in case anyone else sees a similar reaction from Vit D. Thanks to everyone for all of your sharing and caring, this site has truly made a difference to me thorugh a difficult journey to recovery.
Regards and my best to all, Ray
- You must be logged in to reply to this topic.